Jakafi side effects: Hi everyone, I’m 6... - MPN Voice

MPN Voice
4,875 members6,681 posts

Jakafi side effects

Chicagopv
Chicagopv
7 Replies

Hi everyone,

I’m 62, diagnosed w et about 12 years ago, pv a few years later. Terrible itching, esp in high temperatures, was driving me crazy. I got on Jakafi for the itching, and that’s been great. But my immune system has gone to hell—weird infections, bimonthly bronchitis, painful heel bursitis that I think might be related. I’d love to be on Jakafi in summer and hydroxyurea in winter. I’m going to see the hematologist next week. I take borage oil, hydroxyzine and emend for itching. My diet is generally antimflammatory, plant-based. Any thoughts/ ideas?

7 Replies
oldestnewest
Aime

Hi Chicagopv, sorry to hear of your diagnosis but you will be able to get trustworthy information from some lovely people on the forum and have a look at mpn voice website also.

Sorry I can’t advise re your meds but general health advice has always been to eat a balanced diet, keep well hydrated and rest/exercise as your body allows. I take vit c on a daily basis - my family laugh at me, by having a glass of Ribena. It seems to work and I don’t get flus, colds, etc. Please check with your medics before you take any supplements, herbal or otherwise because they may not be the best for you.

It’s also important to get any new symptoms checked out as it’s only too easy (trust me!) to blame everything on your PV. Keep in touch, I’m sure some of the other folks on meds like you will post a reply.

Hope you feel better soon, kindest regards Aime x😺😺

1 like
Reply
Chicagopv
Chicagopv
in reply to Aime

Thanks. It is hard to know what to blame on what trigger, whether it’s the pv or treatment.

Reply
BluePeony

Hi Chicago ~ I haven't experienced the itching with my newly diagnosed PV. It has been a worry in advance kind of thing for me because I live in Phoenix. A couple years ago I had a negative reaction to sulfa. The itching nearly drove me over the edge. I hope you find a fix, or at least some relief. Please keep us posted. Best ~

Reply
EleanorPV

Hi Chicagopv,

I have the terrible itch. keeping my skin and body hydrated is a must. I seem to be the opposite to you. My itch goes away in the sun. Living in Scotland my itch is worse in the winter (due to lack of sun). This winter I'm trying photo therapy.

What I'm trying to say is our bodies all react differently to PV. Read as much as you can and try one thing at a time. I found seeing a dermatologist very helpful.

I hope you find something to help soon.

keep posting. Eleanor

Reply
Osteomyelio

No itching but developed severe bronchitis that I feel was

precipitated by the immunosuppressive action of Jakafi- but

that is only my experienced guess

Reply
Chicagopv

I went from getting bronchitis twice a year before Jakafi to six times a year with it. I'm now down to 10 mg daily and the frequency is going down.

Reply
USSpurdy

I see by your post that you are in Jakafi. I too have been in 1-20mg tablet once a day. It seems to be working. My question is....what is the name of your pharmacy providing Jamafi and, if you don’t mind, what is your co-pay.

Thanks, USS Purdy

Reply

You may also like...